Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 28, NWS Jackson, MS

February 15, 2025Carroll County, Holmes County, Humphreys County, Mississippi

NWS Jackson, MS issued this tornado warning at Feb 15, 2025, 8:32 PM CST for Carroll County, Holmes County, Humphreys County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 15, 2025, 8:32 PM CST (02:32 UTC)
Expired
Feb 15, 2025, 9:04 PM CST
In force
32 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Carroll County, MS, Holmes County, MS, Humphreys County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 120 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 4:00 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

738 
WFUS54 KJAN 160232
TORJAN
MSC015-051-053-160315-
/O.NEW.KJAN.TO.W.0028.250216T0232Z-250216T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
832 PM CST Sat Feb 15 2025

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Northwestern Holmes County in central Mississippi...
  Central Carroll County in north central Mississippi...
  East central Humphreys County in central Mississippi...

* Until 915 PM CST.

* At 829 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Tchula, or 11 miles east of Belzoni, moving
  northeast at 65 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Tchula and Cruger around 835 PM CST.
  Black Hawk and Seven Pines around 840 PM CST.
  Coila around 845 PM CST.
  Carrollton around 850 PM CST.
  Malmaison and North Carrollton around 855 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3341 8978 3333 8980 3303 9030 3315 9042
      3334 9022 3333 9017 3339 9017 3357 8999
      3360 8979
TIME...MOT...LOC 0229Z 227DEG 56KT 3317 9029 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

EC
3 follow-up statements
661 
WWUS54 KJAN 160240
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
840 PM CST Sat Feb 15 2025

MSC053-160249-
/O.CAN.KJAN.TO.W.0028.000000T0000Z-250216T0315Z/
Humphreys MS-
840 PM CST Sat Feb 15 2025

...THE TORNADO WARNING FOR EAST CENTRAL HUMPHREYS COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for central and
north central Mississippi.

&&

LAT...LON 3341 8978 3333 8980 3312 9016 3321 9027
      3333 9017 3347 9003 3356 8979
TIME...MOT...LOC 0239Z 230DEG 51KT 3325 9016 

$$

MSC015-051-160315-
/O.CON.KJAN.TO.W.0028.000000T0000Z-250216T0315Z/
Holmes MS-Carroll MS-
840 PM CST Sat Feb 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR NORTH
CENTRAL HOLMES AND CENTRAL CARROLL COUNTIES...

At 839 PM CST, a severe thunderstorm capable of producing a tornado
was located near Tchula, or 10 miles northwest of Lexington, moving
northeast at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Black Hawk, Coila, and Seven Pines around 845 PM CST.
  Carrollton around 855 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3341 8978 3333 8980 3312 9016 3321 9027
      3333 9017 3347 9003 3356 8979
TIME...MOT...LOC 0239Z 230DEG 51KT 3325 9016 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

EC
818 
WWUS54 KJAN 160253
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
853 PM CST Sat Feb 15 2025

MSC051-160303-
/O.CAN.KJAN.TO.W.0028.000000T0000Z-250216T0315Z/
Holmes MS-
853 PM CST Sat Feb 15 2025

...THE TORNADO WARNING FOR NORTH CENTRAL HOLMES COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for central and
north central Mississippi.

&&

LAT...LON 3356 8979 3337 8979 3327 8996 3332 9011
      3347 9003
TIME...MOT...LOC 0253Z 231DEG 53KT 3338 8998 

$$

MSC015-160315-
/O.CON.KJAN.TO.W.0028.000000T0000Z-250216T0315Z/
Carroll MS-
853 PM CST Sat Feb 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR CENTRAL
CARROLL COUNTY...

At 853 PM CST, a severe thunderstorm capable of producing a tornado
was located over Coila, or 9 miles south of Carrollton, moving
northeast at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Carrollton around 900 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3356 8979 3337 8979 3327 8996 3332 9011
      3347 9003
TIME...MOT...LOC 0253Z 231DEG 53KT 3338 8998 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

EC
100 
WWUS54 KJAN 160304
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
904 PM CST Sat Feb 15 2025

MSC015-160314-
/O.CAN.KJAN.TO.W.0028.000000T0000Z-250216T0315Z/
Carroll MS-
904 PM CST Sat Feb 15 2025

...THE TORNADO WARNING FOR CENTRAL CARROLL COUNTY IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for central and
north central Mississippi.

&&

LAT...LON 3356 8979 3337 8979 3327 8996 3332 9011
      3347 9003
TIME...MOT...LOC 0303Z 227DEG 56KT 3350 8983 

$$

EC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 15, 8:11 PM CST, 21 minutes earlier.

Area forecast discussion, Feb 15, 8:11 PM CST, 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
811 PM CST Sat Feb 15 2025

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE...
Issued at 800 PM CST Sat Feb 15 2025

Local radars showed a couple of broken lines of severe storms
across our western zones currently. Although sites were still
reporting gradient wind gusts around 35MPH, Greenville ASOS
measured a gust of 67MPH with a severe thunderstorm back at
7:22PM. This convective activity is expected to consolidate into a
solid line as it moves into the central portions of our CWA.
Radars also showed showers developing across southern Louisiana
that may continue to strengthen into discrete cells ahead of the
main line. The threat for severe storms with damaging wind gusts
and tornadoes will continue over the CWA this evening into early
Saturday morning but the threat for severe will end from the west
as the cold front progresses east across the area. The cold front
was nearing our northwest most zones at 8PM. /22/

&&

.DISCUSSION...
Issued at 244 PM CST Sat Feb 15 2025

Through tonight:

It is a warm and windy afternoon as gusty SSW wind advects a warm
and moist airmass into the region. Between considerable breaks in
the cloud deck and this advection, temps now have risen into the
lower 80s across much of the area. A combination of the increased
mixing and falling surface pressures has resulted in winds gusting
into the 35 to 45 mph range almost areawide. Strong gradient wind
will persist through the night, including in the wake of the
front. But strongest non-thunderstorm gusts will mainly occur
ahead of the storms. The Wind Advisory was expanded to include the
entire area through tonight.

Meanwhile frontogenesis is increasing from the ArkLaTex through
the Mid South, coinciding with a strengthening low level jet.
Along this organizing front, showers are already ongoing. Over the
next hour or two, convection is expected increase in coverage and
intensity within this corridor and quickly organize into a line
as it builds eastward. The line will begin to move into our area
in southeast AR/northwest MS around sunset then advance quickly
eastward through the evening hours, departing the Golden Triangle
by around midnight and the Pine Belt within an hour or two later.
With the LLJ forecast to expand and strengthen to 50-60 kt as the
line moves through and 500mb winds increasing to over 100 kt along
with more than sufficient instability through the evening, the
line of storms is expected to be intense with widespread damaging
wind gusts likely to occur. Strong low level shear will also favor
the development of multiple mesovortices along the line with
multiple QLCS tornadoes possible if not likely. Some tornadoes
could be strong. Ahead of the QLCS, increasing convective
development appears likely across south MS later this evening.
Conditions are somewhat unfavorable for this activity to flourish,
but if one or two discrete cells are able to gain traction, the
environment would be conducive for those storms to produce
tornadoes. While this is a low probability scenario, we will be
monitoring it closely through the evening.

With the storms moving through quickly, rain chances will
decrease quickly as well overnight, though light wrap around rain
showers or drizzle are possible toward daybreak Sunday. /DL/

Sunday through next Saturday: Following the front/storm system, a
cold airmass will move into the area dropping temperatures well
below normal. Widespread freeze conditions are expected Sunday
night as temperatures fall into the upper 20s to lower 30s, 10+
degrees cooler than seasonal averages. Following the onset of the
cold the area remains rather active as areas near the ArkLaMiss
junction could possibly see some type of wintry mix by mid-week.
Synoptically upper level troughing will stretch from Canada
through the deep south. In addition a low pressure system tracks
southward into the deep south before pivoting back to the
northeast. As the low pressure system approaches the south precip
chances will increase Tuesday going into Wednesday. During this
mid-week timeframe confidence remains low at this time, however
the ArkLaMiss junction region will see the potential for a wintry
mix. Following this system, late week into the weekend
temperatures remain cold as another cold airmass will arrive.
Overnight temperatures Wednesday into Thursday look to be the
coolest with temps dropping into the mid teens for a majority of
the area and high temps Thursday potentially not rising above
freezing in portions of the area. Cold products will be likely be
needed by mid to late week but this scenario is still a few days
away, so be sure to stay updated with the forecast this week. /KP/

&&

.AVIATION...
(00Z TAFS)
Issued at 530 PM CST Sat Feb 15 2025

VFR cigs and a gusty wind to near 40 kts will continue ahead of
an approaching cold front. A line of severe storms will develop
along and ahead of the cold front and push eastward across the
area through 08Z with gusts of 50-60 kts and tornadoes expected
along the line. Behind the storms, winds will become northwesterly
and remain gusty. Low level wind shear is expected tonight as
well. Cigs will lower to MVFR tonight and prevail through the
morning before gradually clearing from the west during the
afternoon. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       45  52  30  54 / 100   0   0   0
Meridian      50  56  28  53 / 100   0   0   0
Vicksburg     43  50  29  53 / 100   0   0   0
Hattiesburg   52  60  31  58 / 100   0   0   0
Natchez       44  52  31  57 / 100   0   0   0
Greenville    39  44  28  46 / 100   0   0   0
Greenwood     40  47  28  51 / 100   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 9 PM CST this evening for MSZ018-019-025-034-
     035-040-041.

     Wind Advisory until 6 AM CST Sunday for MSZ026>033-036>039-
     042>066-072>074.

LA...Wind Advisory until 9 PM CST this evening for LAZ007>009-015-016-
     023>026.

AR...Wind Advisory until 9 PM CST this evening for ARZ074-075.

&&

DL/KP/22

In the hours before

Local storm report, Feb 15, 7:27 PM CST, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
727 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     Tstm Wnd Gst     2 NNE Metcalfe          33.48N 90.99W
02/15/2025  M59 MPH          Washington         MS   ASOS

            Observed at GLH Airport.

&&

DL
Local storm report, Feb 15, 7:35 PM CST, 57 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
735 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Non-Tstm Wnd Dmg 3 ESE JAN Airport       32.30N 90.03W
02/15/2025                   Rankin             MS   Broadcast Media

            Gradient winds knocked a tree down across
            utility lines along Burnham Rd.

&&

DL
Special weather statement, Feb 15, 8:06 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
806 PM CST Sat Feb 15 2025

ARZ074-075-MSZ018-034-040-041-160315-
Chicot AR-Ashley AR-Washington MS-Sharkey MS-Bolivar MS-Issaquena MS-
806 PM CST Sat Feb 15 2025

...A STRONG THUNDERSTORM WILL IMPACT CHICOT...EASTERN ASHLEY...
WASHINGTON...NORTH CENTRAL ISSAQUENA...NORTHWESTERN SHARKEY AND
BOLIVAR COUNTIES THROUGH 915 PM CST...

At 805 PM CST, Doppler radar was tracking a strong thunderstorm over
Lake Village, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Lake Village and Greenville around 810 PM CST.
  Metcalfe around 815 PM CST.
  Winterville and Leland around 820 PM CST.
  Shaw around 835 PM CST.
  Cleveland around 845 PM CST.

Other locations impacted by this storm include Halley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for southeastern
Arkansas...northeastern Louisiana...and northwestern and west central
Mississippi.

&&

LAT...LON 3412 9068 3385 9066 3362 9069 3362 9076
      3299 9078 3301 9170 3335 9175 3339 9146
      3356 9145 3352 9125 3359 9114 3368 9123
      3368 9103 3377 9115 3378 9099 3385 9107
      3394 9103 3395 9105 3412 9083
TIME...MOT...LOC 0205Z 240DEG 49KT 3331 9127

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DB
Local storm report, Feb 15, 8:11 PM CST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
811 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     Tstm Wnd Gst     3 SE Pace               33.76N 90.82W
02/15/2025  M49 MPH          Bolivar            MS   Mesonet

            Peak wind gust at MS-Delta Mesonet site
            MSS18.

&&

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 6:58 PM CSTSevere Thunderstorm WarningJANIssaquena47 min
Feb 15, 7:03 PM CSTTornado WarningJANIssaquena, Sharkey57 min
Feb 15, 7:04 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington56 min
Feb 15, 7:55 PM CSTTornado WarningJANHumphreys, Sharkey, Yazoo26 min
Feb 15, 8:06 PM CSTSpecial Weather StatementJANBolivar, Washington69 min
Feb 15, 8:27 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington48 min
Feb 15, 8:58 PM CSTSevere Thunderstorm WarningJANClaiborne, Humphreys, Issaquena, Jefferson, Sharkey, Warren47 min
Feb 15, 9:26 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Yazoo49 min
Feb 15, 9:31 PM CSTSevere Thunderstorm WarningJANAdams, Franklin59 min
Feb 15, 9:37 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin83 min
Feb 15, 9:49 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson, Lincoln71 min
Feb 15, 9:55 PM CSTSevere Thunderstorm Warning Considerable damage threatJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster and 1 more50 min
Feb 15, 10:04 PM CSTTornado WarningJANHinds, Rankin56 min
Feb 15, 10:25 PM CSTSevere Thunderstorm Warning Considerable damage threatJANClay, Lowndes, Noxubee, Oktibbeha, Winston65 min
Feb 15, 10:31 PM CSTSevere Thunderstorm WarningJANSimpson59 min
Feb 15, 10:33 PM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott87 min
Feb 15, 10:48 PM CSTTornado WarningJANLowndes, Oktibbeha27 min
Feb 15, 10:59 PM CSTTornado WarningJANKemper, Lauderdale, Leake, Neshoba, Newton, Scott61 min
Feb 15, 11:07 PM CSTSevere Thunderstorm WarningJANJasper, Smith38 min
Feb 15, 11:28 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton, Noxubee62 min
Feb 15, 11:48 PM CSTSpecial Weather StatementJANClarke, Covington, Jasper, Jones42 min
Feb 15, 11:51 PM CSTSpecial Weather StatementJANLamar, Marion39 min
Feb 16, 12:11 AM CSTSevere Thunderstorm WarningJANClarke49 min
Feb 16, 12:12 AM CSTTornado WarningJANLamar, Marion17 min
Feb 16, 12:13 AM CSTTornado WarningJANLamar, Marion17 min
Feb 16, 12:37 AM CSTSevere Thunderstorm WarningJANForrest, Lamar53 min
Feb 16, 1:40 PM CSTRiver Flood WarningJANCarroll, Leflore31 hr

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.